Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 24, NWS Cleveland, OH

May 4, 2018

NWS Cleveland, OH issued this small craft advisory at May 4, 2018, 8:59 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 4, 2018, 8:59 PM EDT (00:59 UTC)
Expired
May 5, 2018, 4:00 AM EDT
In force
7 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

819 
WHUS71 KCLE 050059
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
859 PM EDT Fri May 4 2018


LEZ146>149-050800-
/O.CAN.KCLE.SC.Y.0023.000000T0000Z-180505T0800Z/
/O.NEW.KCLE.SC.Y.0024.180505T0100Z-180505T0800Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
859 PM EDT Fri May 4 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 4 AM EDT Saturday.

* WINDS...Southwest 15 to 25 knots diminishing to 5 to 15 knots.

* WAVES...4 to 7 feet subsiding to 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ142>145-050200-
/O.CAN.KCLE.SC.Y.0023.000000T0000Z-180505T0100Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
859 PM EDT Fri May 4 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.

Winds and waves have dropped below advisory levels. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 4, 7:26 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 4, 7:26 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
726 PM EDT Fri May 4 2018

.SYNOPSIS...
Low pressure will lift northeast from Michigan into Ontario
tonight. A trailing cold front will push through the region
early evening...followed by high pressure building in overnight
and into Saturday. A cold front will sink south from the upper
lakes Sunday Night bringing the next chance for showers.

&&

.NEAR TERM /THROUGH SATURDAY/...
High Impact weather ongoing. Severe thunderstorm watch through
7 PM. Wind advisory through 8 pm.

A northern and southern stream short wave will phase as it moves
northeast into Ontario this evening. This deepening system will
be supported by strong upper level jet. Meanwhile strong low/mid
level shear is supporting non-thunderstorm wind gusts around 40
to 50 mph. In convection winds could exceed 60 mph.

Wind gusts behind the departing low will remain between 40-50
mph as cooler air wraps into the region. Mixing behind the
surface low is not particularly deep, perhaps tapping into 35 to
45 knot winds around 950 MB suggesting we will maintain a short
window of 40 to 45 mph wind gusts especially near the
shoreline. Some models indicate a particularly strong core of
winds over the eastern lakeshore this evening which could
support non-thunderstorm winds near 60 mph. Believe the cooler
maritime air will help stabilize/reduce the mixing and keep
wind speeds within the wind advisory criteria (gusts up to 57
mph). Skies will clear quickly tonight from west to east. More
stable air will build in overnight with rapidly diminishing
winds after dark. Temperatures will fall into the upper 40s to
lower 50s.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Near zonal flow will set up with weak surface high pressure for
Saturday. Airmass will feel notably cooler with a 15 deg drop
in dew points despite temperatures reaching the upper 70s. By
Saturday night models are indicating a weak shortwave
development, though they are divergent on a track. The system
will be southeast of the area and at this time left the Saturday
Night timeframe dry given the uncertainty. Sunday will give way
to increased clouds as a cold front sinks southward from the
upper lakes.

Models continue to push next cold front across the area Sunday.
The GFS and ECMWF push the front through late Sunday afternoon,
with the front exiting the area Sunday evening. NAM is a little
faster and cooler, but since GFS has been consistent with
timing and it is close to ECMWF timing will go with GFS timing
for now. Since models have been consistent have bumped pops up
to likely. High pressure builds in quickly Sunday night and
remains over the Lower Lakes through mid week.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Large area of high pressure remains over the Lower Lakes through mid
week keeping the area dry with high temps in the 70s.   Timing of
the next system differs slightly.   The GFS moves the next system
into the area Wednesday night while the ECMWF is a little slower
holding off until early Thursday.  For the forecast will go chance
pops Wednesday night with likely pops on Thursday.  High pressure
builds in again quickly Thursday night so that next Friday looks dry
for now.

&&

.AVIATION /00Z Saturday THROUGH Wednesday/...
The cold front and associated convection have moved off to the
east and southeast leaving just some high clouds over the
region. It will take most of the night for these clouds to leave
the area. Much of Saturday will be partly cloudy. Moisture will
increase from the south tomorrow afternoon as another
disturbance moves up the Ohio Valley. The southern TAF sites
will likely have mid level cigs by the end of the period. Winds
have come down a lot and we will loose any gustiness the next
couple of hours. By daybreak winds will be light from the S or
SW.

OUTLOOK...Non-VFR may occur again Sunday into Sunday night in
showers.

&&

.MARINE...
Updated...Dropped gale and went with a small craft advisory.
Winds should be dropping quickly this evening so will take the
west end to 9pm and the central and east through 4am.

Original...Cold front near the Islands will sweep across
remainder of the lake next couple of hours. Winds increase to
gale force behind the front. Some storms in the line of
thunderstorms ahead of the front have produce winds in excess of
50kt. Severe thunderstorm watch 74 is in effect until 7PM EDT.
Winds will diminish quickly overnight as high pressure builds
in. Next small craft advisory will be needed Sunday afternoon
and night as next cold front moves across the lake, and winds
turn to the NW at 15 to 25 knots. Lake quiets down on Monday as
high pressure builds back over the lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 AM EDT Saturday for LEZ146>149.
     Small Craft Advisory until 9 PM EDT this evening for
     LEZ142>145.

&&

SYNOPSIS...Jamison
NEAR TERM...Jamison
SHORT TERM...DJB
LONG TERM...DJB
AVIATION...Kubina
MARINE...TK
Hazardous weather outlook, May 4, 2:55 PM EDT, 6 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
255 PM EDT Fri May 4 2018

OHZ009-010-018-019-027>030-036-037-047-051900-
Erie-Lorain-Seneca-Huron-Wyandot-Crawford-Richland-Ashland-Marion-
Morrow-Knox-
255 PM EDT Fri May 4 2018

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

OHZ003-006>008-017-051900-
Lucas-Wood-Ottawa-Sandusky-Hancock-
255 PM EDT Fri May 4 2018

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

OHZ011>014-020>023-031>033-038-089-PAZ001>003-051900-
Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-
Wayne-Stark-Mahoning-Holmes-Ashtabula Lakeshore-Northern Erie-
Southern Erie-Crawford-
255 PM EDT Fri May 4 2018

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LEZ144-145-164-165-051900-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
255 PM EDT Fri May 4 2018

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...LOW WATER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Low Water Advisory.
   Severe Thunderstorm Watch.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LEZ142-143-162-163-051900-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
255 PM EDT Fri May 4 2018

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...LOW WATER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Low Water Advisory.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LEZ146>149-166>169-051900-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
255 PM EDT Fri May 4 2018

...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LEZ061-051900-
Lake Erie open waters from Ripley to Buffalo NY-
255 PM EDT Fri May 4 2018

...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, May 4, 4:29 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
429 PM EDT FRI MAY 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND DMG     4 NE WALDO              40.50N 83.03W
05/04/2018                   MARION             OH   TRAINED SPOTTER

            12-16 DIAMETER TREE DOWN, LARGE TREE LIMBS DOWN. MEASURED
            52 MPH WINDS.

&&

PSAUNDER
Local storm report, May 4, 5:16 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
516 PM EDT FRI MAY 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TSTM WND DMG     2 E MANSFIELD           40.76N 82.49W
05/04/2018                   RICHLAND           OH   LAW ENFORCEMENT

            TREE BLOCKING ROAD ON ROUTE 430

&&

PSAUNDER
Local storm report, May 4, 5:33 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
533 PM EDT FRI MAY 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     2 WSW WOOSTER           40.81N 81.97W
05/04/2018                   WAYNE              OH   LAW ENFORCEMENT

            TREE DOWN

&&

PSAUNDER
Local storm report, May 4, 5:39 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
539 PM EDT FRI MAY 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     3 W DALTON              40.79N 81.76W
05/04/2018                   WAYNE              OH   LAW ENFORCEMENT

            TREE BRANCHES BROUGHT DOWN POWER LINES.

&&

PSAUNDER
Local storm report, May 4, 7:19 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
719 PM EDT FRI MAY 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     TSTM WND GST     3 SSE ROSSFORD          41.56N 83.53W
05/04/2018  M60.00 MPH       WOOD               OH   ASOS

            KTDZ REPORTED A WIND GUST OF 52 KNOTS.

&&

SEFCOVIC
Local storm report, May 4, 8:02 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CLEVELAND OH
802 PM EDT FRI MAY 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     TSTM WND GST     3 ESE TOLEDO            41.65N 83.53W
05/04/2018  E60.00 MPH       LUCAS              OH   PUBLIC

            DIME SIZE HAIL REPORTED AS WELL

0130 PM     TSTM WND DMG     PERRYSBURG              41.55N 83.62W
05/04/2018                   WOOD               OH   TRAINED SPOTTER

            LIVE HEALTHY PEAR TREE DOWN ON WILLOW LANE AND PEA SIZE
            HAIL OBSERVED.

0140 PM     TSTM WND DMG     WHITEHOUSE              41.52N 83.80W
05/04/2018                   LUCAS              OH   TRAINED SPOTTER

            SEMI-TRUCK BLEW OVER ON ROUTE 24, MILE MARKER 61.

0142 PM     TSTM WND GST     3 SSE ROSSFORD          41.56N 83.53W
05/04/2018  M60.00 MPH       WOOD               OH   ASOS

            KTDZ REPORTED A WIND GUST OF 52 KNOTS.

0145 PM     NON-TSTM WND DMG 1 W OAK HARBOR          41.51N 83.17W
05/04/2018                   OTTAWA             OH   TRAINED SPOTTER

            35-FT PINE TREE SNAPPED AT BASE.

0155 PM     TSTM WND DMG     4 W OAK HARBOR          41.52N 83.22W
05/04/2018                   OTTAWA             OH   AMATEUR RADIO

            A TWO FOOT BY 25 FOOT LARGE LIMB DOWN OFF OF A DEAD TREE.

0210 PM     NON-TSTM WND DMG LORAIN                  41.44N 82.18W
05/04/2018                   LORAIN             OH   PUBLIC

            SOCIAL MEDIA REPORT WITH A PICUTRE OF A TREE DOWN DUE TO
            STRONG WINDS IN LORAIN OHIO.

0242 PM     TSTM WND GST     MANSFIELD               40.76N 82.53W
05/04/2018  M58.00 MPH       RICHLAND           OH   ASOS

            KMFD REPORTS 50 KT WIND GUST WITH THUNDERSTORMS IN THE
            AREA.

0303 PM     TSTM WND DMG     2 E MANSFIELD           40.76N 82.49W
05/04/2018                   RICHLAND           OH   LAW ENFORCEMENT

            TREE BLOCKING ROAD ON ROUTE 430

0310 PM     TSTM WND DMG     2 WSW WOOSTER           40.81N 81.97W
05/04/2018                   WAYNE              OH   LAW ENFORCEMENT

            TREE DOWN

0314 PM     TSTM WND DMG     4 NE WALDO              40.50N 83.03W
05/04/2018                   MARION             OH   TRAINED SPOTTER

            12-16 DIAMETER TREE DOWN, LARGE TREE LIMBS DOWN. MEASURED
            52 MPH WINDS.

0320 PM     TSTM WND DMG     BRIMFIELD               41.09N 81.35W
05/04/2018                   PORTAGE            OH   BROADCAST MEDIA

            A LARGE BRANCH FROM A LIVE TREE WAS SNAPPED. PICTURE
            RELAYED VIA WKYC ON SOCIAL MEDIA.

0320 PM     TSTM WND DMG     SMITHVILLE              40.86N 81.86W
05/04/2018                   WAYNE              OH   TRAINED SPOTTER

            ROOF OF SOFTBALL FIELD DUGOUT BLOWN OFF.

0320 PM     TSTM WND GST     WILLOUGHBY              41.65N 81.41W
05/04/2018  M63.00 MPH       LAKE               OH   ASOS

0324 PM     TSTM WND DMG     4 E CARDINGTON          40.50N 82.82W
05/04/2018                   MORROW             OH   TRAINED SPOTTER

            LARGE TREE DOWN.

0325 PM     TSTM WND DMG     3 W DALTON              40.79N 81.76W
05/04/2018                   WAYNE              OH   LAW ENFORCEMENT

            TREE BRANCHES BROUGHT DOWN POWER LINES.

0327 PM     TSTM WND DMG     3 SW RAVENNA            41.13N 81.28W
05/04/2018                   PORTAGE            OH   LAW ENFORCEMENT

            PORTAGE COUNTY SHERIFF REPORTED TREES DOWN IN RAVENNA
            TOWNSHIP DUE TO THUNDERSTORM WINDS.

0337 PM     TSTM WND DMG     CRAIG BEACH             41.12N 80.98W
05/04/2018                   MAHONING           OH   PUBLIC

            SEVERAL TREES REPORTED DOWN IN THE CRAIG BEACH AREA
            INCLUDING ONE ON INTERSTATE 76 WESTBOUND AT MILE MARKER
            51.

0338 PM     TSTM WND GST     ASHTABULA               41.88N 80.80W
05/04/2018  M61.00 MPH       ASHTABULA          OH   ASOS

0349 PM     TSTM WND DMG     4 SE WARREN             41.20N 80.76W
05/04/2018                   TRUMBULL           OH   LAW ENFORCEMENT

            TRUMBULL COUNTY SHERIFF REPORTED TREES AND POWER LINES
            DOWN IN HOWLAND TOWNSHIP.

0357 PM     TSTM WND DMG     2 E GIRARD              41.15N 80.66W
05/04/2018                   TRUMBULL           OH   LAW ENFORCEMENT

            TRUMBULL COUNTY SHERIFF REPORTED TREES DOWN IN LIBERTY
            TOWNSHIP.

0401 PM     TSTM WND DMG     HUBBARD                 41.16N 80.57W
05/04/2018                   TRUMBULL           OH   LAW ENFORCEMENT

            TRUMBULL COUNTY SHERIFF REPORTED A POWER POLE SHEARED
            DOWN ON OAK KNOLL DRIVE IN HUBBARD.

0405 PM     TSTM WND DMG     AUSTINTOWN              41.09N 80.74W
05/04/2018                   MAHONING           OH   TRAINED SPOTTER

            TREES DOWN IN THE AUSTINTOWN AREA INCLUDING A LARGE
            BRADFORD PEAR ON CIDER MILL.

&&

SEFCOVIC

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.